Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    Does anyone else suffer extreme tiredness on antipsychotics?

    I go to bed at 10pm every night and don't get up until past 12pm the next day. Sometimes I also have a 2 or 3 hour nap around 5pm.

    It's really getting in the way of living my life. Any tips on how to manage this level of tiredness? I tried coffee and tea but they don't really help. Anyone know if energy drinks are any different? I've also been trying to go to the gym (partly to lose antipsychotic induced weight gain) but I'm way too tired to do much of anything so it's pretty pointless.

    Any ideas about what I can do?
    • TSR Support Team
    • Very Important Poster
    Offline

    21
    ReputationRep:
    TSR Support Team
    Very Important Poster
    Is it possible that you're oversleeping too?
    • #1
    • Thread Starter
    #1

    (Original post by OU Student)
    Is it possible that you're oversleeping too?
    What do you mean by this?
    • TSR Support Team
    • Very Important Poster
    Offline

    21
    ReputationRep:
    TSR Support Team
    Very Important Poster
    (Original post by Anonymous)
    What do you mean by this?
    Simply - sleeping too much just makes you more tired. I don't know the science behind this; but had this just after moving for uni.

    You have my sympathy on this. In the past, I've taken what was once an anti depressant and is now used to treat pain. I could not stay awake on it. It helped with the pain; but I could not deal with the tiredness.

    Having similar issues now with an anti depressant (I'm on them to treat pain rather than depression) and it's not good. Especially when trying to talk to someone. I did have to request for someone to nudge me if I did fall asleep. He then asked me if I wanted him to just push me off my chair instead.

    I am really not looking forward to upping the dose.
    • Community Assistant
    Offline

    19
    ReputationRep:
    Community Assistant
    I'm on clozapine and sleep 14 hours a day. If I get up before 10 I have to have a nap in the afternoon. I hate it compared to how I was before APs.
    Offline

    0
    ReputationRep:
    Sounds like you're oversleeping I know that when I was prescribed Thorazine I would sleep around 8 hours a day (I have sleep issues and even 200mg of Thorazine didn't quite effect it too much other than guaranteeing me that I would get sleep).

    What are you scribed to?
    Offline

    2
    ReputationRep:
    (Original post by Noodlzzz)
    I'm on clozapine and sleep 14 hours a day. If I get up before 10 I have to have a nap in the afternoon. I hate it compared to how I was before APs.
    Ahh, i'm on Clozapine too

    But ye, I need at least 12 hours a night and I often have 2-3 hour naps.
    • #2
    #2

    I used to take olanzapine (recently refused to take it any more) and put on 3 stone and needed up to 12 hours sleep...was not ideal in the middle of A-levels. Now I'm off them I sleep 8-9 hours a night and have lost 1.5 stone
    • #1
    • Thread Starter
    #1

    Thanks for the replies. It's reassuring to know I'm not the only person with this problem although I still don't know the best way to combat the tiredness. So far today I've drank 3 cups of coffee and I know that if I lie down I'll fall asleep.


    (Original post by Anonymous)
    I used to take olanzapine (recently refused to take it any more) and put on 3 stone and needed up to 12 hours sleep...was not ideal in the middle of A-levels. Now I'm off them I sleep 8-9 hours a night and have lost 1.5 stone
    How did you lose so much weight? I've been trying to lose weight whilst still taking the antipsychotics and despite going to the gym and eating less it's not shifting.
    • #2
    #2

    (Original post by Anonymous)
    Thanks for the replies. It's reassuring to know I'm not the only person with this problem although I still don't know the best way to combat the tiredness. So far today I've drank 3 cups of coffee and I know that if I lie down I'll fall asleep.




    How did you lose so much weight? I've been trying to lose weight whilst still taking the antipsychotics and despite going to the gym and eating less it's not shifting.
    I couldn't lose weight when I was on them, it was only when I stopped taking them that the weight started to just fall off. While I was on them I just had to remind myself that it was temporary and I could lose the weight when I stopped the pills. For me, it was worth putting on the weight to avoid hearing the Voice during my A-level exams! But as soon as my exams finished I quit the olanzapine, still on fluoxetine though.
    • #1
    • Thread Starter
    #1

    (Original post by Anonymous)
    I couldn't lose weight when I was on them, it was only when I stopped taking them that the weight started to just fall off. While I was on them I just had to remind myself that it was temporary and I could lose the weight when I stopped the pills. For me, it was worth putting on the weight to avoid hearing the Voice during my A-level exams! But as soon as my exams finished I quit the olanzapine, still on fluoxetine though.
    Oh I see, that might be my problem.

    Feel free not to answer if this is too personal, but did the voice come back when you quit the olanzapine? If it did, what are you doing to combat it now seeing as you're not on an antipsychotic?
    • #2
    #2

    (Original post by Anonymous)
    Oh I see, that might be my problem.

    Feel free not to answer if this is too personal, but did the voice come back when you quit the olanzapine? If it did, what are you doing to combat it now seeing as you're not on an antipsychotic?
    It did, although not as severely/aggressively as before - I have BPD and started doing schema therapy which really helped me deal with the Voice as well as my BPD symptoms
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: August 27, 2014
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Has a teacher ever helped you cheat?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Write a reply...
    Reply
    Hide
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.